MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.
 
Event or Problem Description
The customer observed the waste backed up and water got in the extension cord connected to the non-abbott ups.The ups short-circuited and the instrument shut down.The extension cord which the ups was connected showed signs of smoke, sparks were seen, and a burning smell was detected in the laboratory.The power plug for the alinity ci series scm was also burnt.The power plug was replaced.The instrument was plugged in and confirmed it was working correctly.The technician reconfigured the ups and power outlets to a location away from the waste.There was no harm to the user or impact to patient management.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the alinity ci series system control module, serial number (b)(6).It was determined that the alnty c pwr cn eu (alinity power plug) required replacement which resolved the reported issue.A review of the service history for the alinity ci series system control module, serial number (b)(6), did not identify any additional complaints related to the customer reported event.A review of complaint tracking and trending did not identify an increase in complaint activity for either the alinity ci series system control module, serial number (b)(6), or the alnty c pwr cn eu (alinity power plug) related to the reported event.A review of relevant manufacturing documentation did not identify any issues associated, with the alnty c pwr cn eu (alinity power plug) as it relates to the customer reported event.Review of product labeling concluded that the current issue is adequately addressed.Based on the available information, no systemic issue or product deficiency was identified for the alinity ci series system control module, serial number (b)(6), or the alnty c pwr cn eu (alinity power plug).
 
Event or Problem Description

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24524964
Report Number3016438761-2026-00118
Device Sequence Number20962950
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K230790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown